How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46677
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I recently put in a contraceptive implant a few months

Customer Question

Hi
I recently put in a contraceptive implant a few months ago.however I hve been experiencing some pregnancy symptoms and I havent had my period in 20 days.
Is it possible to be pregnant while on implant
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. Davidwhat symptoms having you been experiencing?you can always do a home urine pregnancy testbut I bet that will show you are not pregnant.usually it is not possible to be pregnant while on a contraceptive implant.
Customer: replied 1 year ago.
Nausea
Fatigue
Headache,however they come and go
No period
Spotting a bit of blood in my underwear
Mood swings
Breasts are more sensitive and a bit painful when touched
Customer: replied 1 year ago.
And a lot of food craving
Expert:  Dr. David replied 1 year ago.
This is Dr. Davidthanks for your reply.some of these symptoms can be due to the hormones from the contraceptive implant.a contraceptive implant can cause loss of your periods.what type of implant did you haveetonogestrel subdermal implants (Nexplanon, Implanon) often can cause headaches, weight gain, loss of periods, mood swings, acne, breast tenderness, spotting, many of the symptoms you are having.
Customer: replied 1 year ago.
Yes that is the implant that I have.
Do they somehow stop soon?
Expert:  Dr. David replied 1 year ago.
they may not stop soon.these could be the side effect of this implant.this may not be the right implant for youthis implant has restricted distribution in the USAthere are other contraceptive injections which may work better for you.Depo-Provera injection injectables every 3 months may have less side effects for you.taking an oral contraceptive pill low dose may have less side effect for you as wellthese symptoms don't sound like pregnancy.they sound like side effects from the implant.let me know if you have other questions.if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you todaywe only get credit for helping clients after positive feedbackyou can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questionshere is my website if you need to reach me:http://www.justanswer.com/medical/expert-dr-david/Thanks for using JustAnswers.com
Expert:  Dr. David replied 1 year ago.
do you have other questions?
Customer: replied 1 year ago.
No thank you for your help
Expert:  Dr. David replied 1 year ago.
you are welcomedo you see the ratings area? we only get credit for helping clients after positive feedback.are you willing to give me positive 3-5 star feedback?we strive here for excellent service to clients.